MAUDE Adverse Event Report: GEM V/NV 20DP LOW SORBING NO PORTS; INTRAVASCULAR ADMINISTRATION SET

GEM V/NV 20DP LOW SORBING NO PORTS; INTRAVASCULAR ADMINISTRATION SET
Model Number 11426964
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device expiration date: unknown.Device manufacture date: unknown.Investigation summary: one photo of primary set, model 11426964, was received by the customer for investigation.Upon visual inspection, it could be observed that the tubing was attached to a phaseal optima injector and evidence of leakage could be seen.No other defects were observed in the photo provided.The customer's complaint that the alaris tubing set was leaking a chemo drug was verified.However, without a physical sample returned, an investigation could not be performed and a root cause could not be determined.A device history record review could not be performed on model 11426964 because a lot number was not provided by the customer.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Investigation conclusion: without a physical sample returned, an investigation could not be performed and a root cause could not be determined.
 
Event or Problem Description
It was reported that the gem v/nv 20dp low sorbing no ports experienced leakage at connection.The following information was provided by the initial reporter: nurse noticed drug on the floor and dripping from the tubing (alaris #11426964) towards the end of the infusion.Chemo was administered at approx 500 ml/ hr with an alaris pump.Customer felt that the leak occurred between the spin collar connection and the phaseal optima injector (product 515057), which had been attached in pharmacy.All pharmacy staff has been trained and retrained in how to connect these components.

Brand Name
GEM V/NV 20DP LOW SORBING NO PORTS
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
MDR Report Key12375567
Report Number9616066-2021-51901
Device Sequence Number17160641
Product Code FPA
UDI-Device Identifier50885403232365
UDI-Public50885403232365
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K931173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number11426964
Device Catalogue Number11426964
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2021
Initial Report FDA Received Date08/26/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1